MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOKNOTLESS PLUS W/ ETHIBOND; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOKNOTLESS PLUS W/ ETHIBOND; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 212724
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Tissue Damage (2104); Foreign Body In Patient (2687)
Date of Event 04/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4) ¿ incomplete.Depuy mitek has been informed that the lot number is not available.
 
Event or Problem Description
It was reported via phone by the sales rep that during a shoulder procedure, the inserter tip on the customer's bio knotless plus anchor broke off.The sales rep was not present at the case and was not told if the fragment was removed.There were no patient consequences.The device is being returned.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch.A follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.It was observed that the tip of the inserter was broken off.It is possible that when the anchor was successfully inserted into the bone hole, the user leveraged the inserter off axis thus causing the tip to break off.However, given the information provided we cannot discern a definitive root cause for the reported failure.No lot numbers were supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The lot number is not currently available.
 
Event or Problem Description
Additional information provided by the sales rep via email on 5-23-18 confirming that another anchor was used to complete the repair and rep was not at case and it was not confirmed to him whether implant was left in or taken out.

Brand Name
BIOKNOTLESS PLUS W/ ETHIBOND
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7560624
Report Number1221934-2018-51156
Device Sequence Number19147872
Product Code MAI
UDI-Device Identifier10886705002108
UDI-Public10886705002108
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number212724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 05/03/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;